Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 16, 2005, 11:58 AM MST for Greenlee County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 11:58 AM MST (18:58 UTC)
- Expired
- Jul 16, 2005, 12:36 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Greenlee County, AZ
The radar
The Flagstaff radar (KFSX), 205 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 161859 SVRTWC AZC011-161945- /O.NEW.KTWC.SV.W.0015.050716T1858Z-050716T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1158 AM MST SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREENLEE COUNTY IN SOUTHEAST ARIZONA * UNTIL 1245 PM MST * AT 1154 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNAGAN MEADOW...OR ABOUT 58 MILES SOUTHEAST OF SHOW LOW...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE PEAK AND BLUE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3380 10922 3373 10942 3342 10940 3355 10906 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 161936 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1237 PM MST SAT JUL 16 2005 AZC011-161943- /O.CAN.KTWC.SV.W.0015.000000T0000Z-050716T1945Z/ GREENLEE AZ- 1233 PM MST SAT JUL 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENLEE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM OVER NORTHERN GREENLEE COUNTY HAS DECREASE IN INTENSITY SIGNIFICANTLY DURING THE PAST 15 MINUTES OR SO. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE STRONGEST PORTION OF THE STORM WILL MOVE INTO NEW MEXICO...BUT RESIDENTS NEAR THE TOWN OF BLUE WILL CONTINUE TO EXPERIENCE BRIEF PERIODS OF MODERATE TO HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING AS THE STORM MOVES THROUGH THE AREA. LAT...LON 3380 10922 3373 10942 3342 10940 3355 10906 $$ WEATHER.GOV/TUCSON GM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:32 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 16, 8:32 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 832 AM MST SAT JUL 16 2005 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT CENTERED TO THE NORTH WILL MAINTAIN THE ABOVE NORMAL TEMPERATURES INTO THE MIDDLE OF THE UPCOMING WEEK. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND. THE UPPER HIGH WILL MOVE SOUTH EARLY NEXT WEEK...FOR A DECREASE IN THUNDERSTORM COVERAGE. THE UPPER HIGH WILL MOVE EAST BY LATE NEXT WEEK...WHICH WILL ALLOW AN INCREASE IN SHOWERS AND THUNDERSTORMS. && .DISCUSSION...SKIES MOSTLY CLEAR OVER SOUTHEAST ARIZONA THIS MORNING. A FEW CLOUDS LINGER ALONG THE COLORADO RIVER BASIN... SOUTHWEST NEW MEXICO AND ALSO OVER NORTHERN ARIZONA AND SOUTHERN UTAH. POSITION OF THE UPPER HIGH CAN BE DETERMINED BY LOOKING AT CLOUD MOTIONS IN IR IMAGERY...WHICH SUGGEST THE HIGH IS IN SE UTAH/NE ARIZONA. GOES PRECIPITABLE WATER IMAGERY SHOWS THE BULK OF MOISTURE IN THE MID LEVELS. TOTAL PW VALUES ARE HIGHEST OVER NORTHERN MEXICO AND THE GULF OF CALIFORNIA WITH VALUES IN EXCESS OF 1.5 INCHES. THE LOWEST VALUES ARE NEAR THE WHITE MOUNTAINS WITH VALUES GENERALLY BELOW THREE QUARTERS OF AN INCH. FOR TUCSON GOES PW IMAGERY IS SHOWING ABOUT 1.16 INCHES. THIS MORNINGS KTUS UNMODIFIED SOUNDING INDICATED A PW OF 1.19 INCHES...A LIFTED INDEX OF MINUS 3 AND A CAPE OF AROUND 1600 J/KG. HOWEVER...MODIFYING THE SOUNDING USING THE MEAN TEMP LIFTING METHOD BASED ON THE EXPECTED MAX TEMP AND MIN DEWPOINT RESULTED IN A SIMILAR PW...A LIFTED INDEX OF MINUS 1 AND A CAPE OF AROUND 500 J/KG. EXPECTING THIS AFTERNOON TO BE SIMILAR TO YESTERDAY WITH REGARD TO SHOWER/THUNDERSTORM DEVELOPMENT. CENTRAL AND WESTERN DESERTS SHOULD BE ADVECTING SLIGHTLY DRIER PW AIR FROM THE NE TODAY BASED ON MEAN FLOW COMING FROM THAT DIRECTION. FOR EXTREME SOUTHEAST ARIZONA... SPECIFICALLY COCHISE COUNTY...A BIT HIGHER MOISTURE SHOULD MOVE ACROSS THAT CORNER OF THE STATE...SO RAIN CHANCES SHOULD BE GREATER IN THAT AREA. POPS GRIDS SEEM TO REFLECT THIS NOTION ALREADY...SO NO CHANGES PLANNED AT THIS TIME. HOWEVER...WILL MONITOR SATELLITE AND RADAR IMAGERY AND WILL MAKE ADJUSTMENTS IF NEEDED. && .PREVIOUS DISCUSSION... 300 AM MST SAT JUL 16 2005 UPPER HIGH INITIALLY OVER FAR NW AZ/SW UT PROGGED TO REMAIN QUASI-STATIONARY TODAY...THEN MOVE SWD SUN. GIVEN THE INCREASED APPARENT AVAILABLE MOISTURE ACROSS WRN NM VERSUS 24 HOURS AGO...BELIEVE THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING WILL INCREASE SLIGHTLY VERSUS FRI. NO SIGNIFICANT CHANGES EXPECTED SUN VERSUS TODAY...THEN THE UPPER HIGH IS PROGGED TO MOVE SWD MON. BELIEVE MON WILL HAVE THE LEAST CONVECTIVE ACTIVITY DURING THIS FORECAST PERIOD AS THE UPPER HIGH MOVES CLOSER TO THE AREA. THEREAFTER APPEARS UPWARD INCREASE IN MAINLY AFTERNOON/EVENING SHOWER AND THUNDERSTORM DEVELOPMENT IS IN THE OFFING. UPPER HIGH TO GRADUALLY MIGRATE NEWD TOWARD THE FOUR CORNERS/CENTRAL ROCKIES REGION BY LATE WEEK. THUS MID-LEVEL FLOW TO BECOME INCREASINGLY SELY AND INFLUENCE OF REMNANT EMILY MOISTURE SHOULD PROVIDE A SUBSEQUENT INCREASED CHANCE OF SHOWERS/THUNDERSTORMS ESPECIALLY BY THE END OF THE WEEK. PER COORD WITH WFO/S PSR/FGZ HAVE TRENDED INHERITED POPS UPWARD PARTICULARLY DURING THE THUR-FRI PERIOD. OTHERWISE THE MAIN IMPACT THIS FORECAST PERIOD WILL BE THE CONTINUED ABOVE NORMAL TEMPS. HAVE MADE SOME VERY MINOR UPWARD ADJUSTMENTS VERSUS PREVIOUS FORECASTS TODAY-MON. APPEARS DAYTIME MAX TEMPS INTO THE MIDDLE OF THE UPCOMING WEEK WILL REMAIN ABOVE NORMAL VALUES FOR MID-JULY. && .FIRE WEATHER...HIGH PRESSURE CENTERED OVER SOUTHWEST UTAH WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES TO SOUTHEAST ARIZONA THIS WEEKEND. HOWEVER...THERE IS ENOUGH MOISTURE IN PLACE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY. LOCALIZED GUSTY WINDS CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING DUE TO THE STRONG SURFACE HEATING. THUNDERSTORMS THAT DO DEVELOP WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOWS...AS WELL AS ERRATIC AND SHIFTING WINDS. A DECREASE IN THUNDERSTORMS ACTIVITY IS EXPECTED MONDAY...AS THE AREA OF HIGH PRESSURE SHIFTS SOUTH OVER WESTERN ARIZONA. && .CLIMATE...THE FORECAST HIGH OF 108 DEGREES AT TUCSON INTERNATIONAL AIRPORT TODAY WILL BE THE 33RD CONSECUTIVE DAY WITH HIGH TEMPERATURES OF 100 DEGREES OR HIGHER. THIS WILL TIE THE SECOND LONGEST STREAK OF DAYS WITH TEMPERATURES OF 100 DEGREES OR HIGHER ON RECORD. THE RECORD IS 39 DAYS...SET IN 1987. ALSO...THE AREA IS CLOSING IN ON TOP 3 STATUS FOR THE LATEST START TO THE MONSOON. THE TOP 5 LATEST MONSOON START DATES ARE: 5TH) JULY 14, 1985 4TH) JULY 1?, 2005** **TO BE DETERMINED 3RD) JULY 16, 1979 2ND) JULY 17, 1997 LATEST) JULY 25, 1987 && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...BF FIRE WEATHER/AVIATION...CS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 16, 11:35 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1135 AM MST SAT JUL 16 2005 AZZ019-171400- NORTHERN GREENLEE COUNTY- 1135 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED... WITH THE MAIN THREAT BEING STRONG WIND GUSTS NEAR 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK AS LINGERING MOISTURE REMAINS OVER THE REGION. NO SIGNIFICANT PRECIPITATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-171400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1135 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY AND THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED... WITH THE MAIN THREAT BEING STRONG WIND GUSTS THAT MAY APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-171400- TUCSON METRO/MARANA/GREEN VALLEY- 1135 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED... ALTHOUGH THE STRONGER STORMS MAY PRODUCE VERY ISOLATED AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. THE MAIN THREAT WILL BE STRONG WIND GUSTS THAT COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-171400- UPPER GILA RIVER VALLEY- 1135 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM COUNTY AND SOUTHERN GREENLEE COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED... ALTHOUGH THE STRONGER STORMS MAY PRODUCE VERY ISOLATED AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. THE MAIN THREAT WILL BE STRONG WIND GUSTS THAT COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER... THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-035-171400- COCHISE COUNTY-SANTA CRUZ COUNTY- 1135 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ AND COCHISE COUNTIES .DAY ONE...TODAY AMPLE MOISTURE REMAINS OVERHEAD TO CAUSE THUNDERSTORMS TO ONCE AGAIN DEVELOP OVER THE AREA THIS AFTERNOON AND EVENING. THE ATMOSPHERE REMAINS UNSTABLE WITH WEAKER FLOW ALOFT. THE THUNDERSTORM STEERING FLOW IS FROM THE NORTHEAST. THE MAIN THREAT FROM MOST OF THE THUNDERSTORMS THAT DEVELOP IS STRONG WIND GUSTS WHICH COULD APPROACH 50 MPH. HOWEVER... THERE IS A CHANCE FOR A THUNDERSTORM OR TWO TO PRODUCE BRIEF HEAVY RAIN... SEVERE WIND GUSTS OF OVER 60 MPH OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVANS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:52 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.